MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: no damages were found with the introducer sheath.A small amount of dried blood was found within the introducer sheath.The axium prime pusher was found broken at ~6.6cm from the proximal end with the two segments retained by the release wire.The axium prime implant coil was found slightly damaged within the introducer sheath.The axium prime coil was advanced out of the introducer sheath against slight resistance.The axium prime coil could not be used for resistance testing due to the damaged condition.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.The returned axium prime implant coil was found damaged.It is possible the damage occurred during the attempt to advance the coil into the micro catheter against the reported resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, incompatible micro catheter, or tortuous anatomy.Dried blood was found within the introducer sheath.It is possible insufficient continuous flush was used, causing the blood to backflow up the micro catheter and into the introducer sheath.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be assessed.As the model and lot numbers were not reported, compatibility could not be assessed.Customer reported devices were prepared per ifu, patient vessel tortuosity as normal.Therefore, the root cause could not be determined.The proximal pusher was found broken.It is possible it became kinked during the advance against the reported resistance, which lead to the pusher breaking.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that two axium spring coils could not be pushed out of the introduction sheath.Two other axium coils could not be delivered smoothly in the catheter after being pushed out of the introduction sheath.The axium coils were stuck at the proximal end of the catheter.The axium coils and any accessories were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a amorphous, unruptured anterior communicating (acom) artery aneurysm with a max diameter of 9.2mm and a 4.5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information was received that the catheter was a medtronic product.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.It was also reported that the on-site contact person made a mistake in the initial communication.In fact, the apb-1-2-hx-es (lot number 225549305) in the report did not require a complaint or pickup.The surgeon reported that the 1-2 coil was difficult to push during the surgery and the push was not smooth.However, its implantation was barely completed in the end and there was no need to return it for the complaint.This report only complained about three coils in the report: qc-2.5-6-3d, qc-2-3-helix, and apb-1.5-2-hx-es.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18332362
Report Number2029214-2023-02379
Device Sequence Number8406914
Product Code KRD
UDI-Device Identifier00763000313821
UDI-Public00763000313821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2026
Device Model NumberAPB-1.5-2-HX-ES
Device Catalogue NumberAPB-1.5-2-HX-ES
Device Lot Number226145946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Initial Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale